Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 12:41 PM CDT for 4 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 12:41 PM CDT (17:41 UTC)
- Expired
- Apr 14, 2012, 1:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS53 KGID 141741
SVRGID
KSC141-147-163-183-141830-
/O.NEW.KGID.SV.W.0029.120414T1741Z-120414T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1241 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 130 PM CDT
* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODSTON...OR 23 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTON...CEDAR...GAYLORD...HARLAN...KENSINGTON AND ATHOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3973 9908 3985 9901 3966 9861 3945 9893
3929 9916 3937 9935
TIME...MOT...LOC 1741Z 218DEG 28KT 3948 9909
WIND...HAIL 60MPH 1.75IN
$$
WESELY2 follow-up statements
704
WWUS53 KGID 141756
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 PM CDT SAT APR 14 2012
KSC141-147-163-183-141830-
/O.CON.KGID.SV.W.0029.000000T0000Z-120414T1830Z/
SMITH KS-ROOKS KS-PHILLIPS KS-OSBORNE KS-
1256 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OSBORNE...SOUTHEASTERN PHILLIPS...NORTHEASTERN ROOKS AND SOUTHERN
SMITH COUNTIES UNTIL 130 PM CDT...
AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF WOODSTON...OR 19 MILES SOUTHEAST OF PHILLIPSBURG...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CEDAR...GAYLORD...HARLAN...KENSINGTON AND ATHOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3952 9892 3938 9906 3945 9929 3973 9908
3985 9901 3966 9861
TIME...MOT...LOC 1756Z 215DEG 29KT 3959 9903
WIND...HAIL 60MPH 1.50IN
$$
WESELY832
WWUS53 KGID 141809
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
109 PM CDT SAT APR 14 2012
KSC141-147-163-141818-
/O.CAN.KGID.SV.W.0029.000000T0000Z-120414T1830Z/
ROOKS KS-PHILLIPS KS-OSBORNE KS-
109 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSBORNE...
SOUTHEASTERN PHILLIPS AND NORTHEASTERN ROOKS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3958 9907 3975 9907 3985 9901 3966 9861
3957 9882 3957 9906
TIME...MOT...LOC 1808Z 215DEG 29KT 3959 9902
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:16 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 14, 6:16 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
616 AM CDT SAT APR 14 2012
.AVIATION...12Z KGRI TAF. MVFR CEILINGS...APPROACHING FROM THE
SOUTH...SHOULD INFILTRATE THE TERMINAL BY 13Z. MVFR CEILINGS SHOULD
THEN PREVAIL THROUGH ABOUT 21Z...AT WHICH TIME VFR CONDITIONS
COULD ESTABLISH THEMSELVES. VFR CONDITIONS WOULD LIKELY BE HIT AN MISS
HOWEVER AS AFTERNOON AND EVENING CONVECTION DEVELOPS WITH THE
POSSIBILITY OF MORE MVFR CEILINGS. PREVAILING VFR CONDITIONS SHOULD BE
ESTABLISHED AT THE TERMINAL BY 03Z AS CONVECTION PUSHES OFF TO THE
EAST. SURFACE WINDS WILL REMAIN FROM THE SOUTH/SOUTHEAST...INCREASING
TO NEAR 24KTS AND GUSTING TO NEAR 30KTS BY 21Z. VISIBILITY
RESTRICTIONS IN PRECIPITATION WILL BE POSSIBLE...PRIMARILY DURING
AFTERNOON AND EARLY EVENING CONVECTION.
&&
.PREV DISCUSSION... /ISSUED 434 AM CDT SAT APR 14 2012/
SHORT TERM...TODAY THROUGH MONDAY NIGHT. PRIMARY FORECAST CONCERN
LIES WITH TODAY/THIS EVENING AND THE SEVERE WEATHER OUTBREAK
EXPECTED ACROSS THE REGION.
ALL IS QUIET CURRENTLY ACROSS THE CWA...UNFORTUNATELY IT WONT BE
STAYING THAT WAY FOR LONG. LOOKING AT THE UPPER LEVEL PROFILER AND
SATELLITE DATA...SEEING SOUTHWESTERLY FLOW ACROSS THE
REGION...WITH THE WAVE THAT BROUGHT US PRECIPITATION LAST NIGHT
CONTINUING TO SHIFT INTO THE GREAT LAKES....WHILE THE LOW PRESSURE
SYSTEM OF INTEREST IS SLIDING EAST THROUGH SRN NV AND INTO AZ. AT
THE SURFACE...WEAK LOW PRESSURE SITS ACROSS THE FRONT RANGE...WITH
THE WARM FRONT DRAPED ROUGHLY ALONG THE OK/KS STATE LINE.
COMPARED TO 24 HOURS AGO...THE BIGGEST CHANGE IN THE
MODELS/FORECAST LIES WITH MODELS SLOWING THE EASTWARD PROGRESS OF
THE SFC DRY LINE INTO THE CWA...AND TO A LESSER EXTENT THE
NORTHWARD PROGRESS OF THE WARM FRONT. THE BIG PICTURE REALLY HASNT
CHANGED SIGNIFICANTLY...WITH THE UPPER LEVEL LOW CURRENTLY OVER
THE SWRN CONUS EXPECTED TO CONTINUE ITS EASTWARD TREK...ENDING UP
ROUGHLY OVER THE 4 CORNERS REGION BY THIS EVENING...WITH MODELS
SHOWING A MORE ELONGATED MID LEVEL LOW REACHING INTO THE NEB
PANHANDLE/SANDHILLS. AS THE MID/UPPER LEVEL SYSTEM APPROACHES WILL
SEE THE SFC LOW DEEPEN...AND AS IT DOES SO...LOOKS TO CENTER
ITSELF OVER THE SWRN NE/NWRN KS/NE CO AREA...ALL THE WHILE PULLING
THE WARM FRONT FURTHER NORTH. LAST NIGHT...THERE WAS DECENT
AGREEMENT AMONG MODELS SHOWING THE DRYLINE PUSHING INTO CENTRAL
PORTIONS OF THE CWA BY THIS EVENING...THATS NOT CASE
ANYMORE...WITH LATEST MODELS NOW SHOWING THE BOUNDARY PERHAPS JUST
STARTING TO CREEP INTO WRN PORTIONS OF THE CWA BY 00Z. THIS HAS
RESULTED IN A WESTWARD SHIFT OF ACCOMPANYING PARAMETERS
/INSTABILITY-SHEAR-ETC/...AND THINKING LAST NIGHT WAS THAT
LOCATIONS NEAR THE WARM FRONT/SFC BOUNDARY...ROUGHLY THE EASTERN
HALF OF THE CWA...WAS UNDER THE GREATEST RISK. NOW THAT CONCERN
EXTENDS BACK WEST ALL THE WAY TO THE CWA BOUNDARY...AND MAINLY
ACROSS OUR SC NEB COUNTIES /THOUGH NC KS IS CERTAINLY NOT OUT OF
THE WOODS/.
EXPECTING TO SEE PRECIPITATION START MOVING IN/DEVELOPING ACROSS
SOUTHERN PORTIONS OF THE CWA AS WE MOVE CLOSER TO SUNRISE...AS
INCREASING MOISTURE/WARM AIR ADVECTION SHIFTS FURTHER NORTH AHEAD
OF/WITH THE SFC WARM FRONT. ALL MODELS...TO VARYING DEGREES OF
TIMING/LOCATION...SHOW COVERAGE EXPANDING AND SHIFTING NORTH THIS
MORNING AND INTO THE AFTERNOON HOURS. WITH INCREASING SHEAR AND
INSTABILITY MAKING ITS WAY NORTH...CANT RULE OUT THAT SOME OF
THESE THUNDERSTORMS WOULD BE ON THE SEVERE SIDE. NOT GOING TO BE
ONE OF THOSE DAYS WHERE WE CAN WAIT AND FOCUS SOLELY ON THE
MID/LATE AFTERNOON HOURS...GOTTA GET THROUGH THE MORNING TOO.
THIS AFTERNOON...ALONG WITH THE MID/UPPER LEVEL LOWS SHIFTING
CLOSER...THE SFC LOW DEEPENING TO THE WEST...ALSO SEE THE A GOOD
MID/UPPER LEVEL JET NOSING INTO THE REGION FROM THE SW. LITTLE
UNCERTAIN WITH THE EXACT LOCATION OF THE WARM FRONT THROUGH THE
DAY...AND HOW MUCH THIS MORNINGS ACTIVITY WILL AFFECT ITS
PROGRESS...BUT MODELS CONTINUE TO SHOW IT LIFTING INTO NORTHERN
PORTIONS OF THE CWA THIS AFTERNOON/BY THIS EVENING. STILL
EXPECTING STRONG INSTABILITY TO DEVELOP S OF THE WARM FRONT/AHEAD
OF THE DRY LINE AS DEWPOINTS REACH NEAR 60 DEGREES...ESP IN
LOCATIONS THAT SEE MORE IN THE WAY OF SUN...WITH VALUES NEAR 3000
J/KG STILL BEING SHOWN BY SOME MODELS. SHEAR WAS NEVER AN
ISSUE...WITH DEEP LAYER SHEAR STILL EXPECTED TO BE NEAR/IN EXCESS
OF 50-60KTS...AND WITH WINDS AT 850MB ALREADY INCREASING/NOSING BY
THIS EVENING...LOW LEVEL SHEAR VALUES ARE ALSO QUITE
CONCERNING...WITH MODELS SHOWING WIDESPREAD VALUES RANGING FROM
25-40 KTS LATER THIS AFTERNOON. THE POTENTIAL REMAINS IN PLACE FOR
VERY LARGE HAIL...DAMAGING WINDS...AND MOST
IMPORTANTLY...STRONG/LONG TRACK TORNADOES...AND HAVE INSERTED THAT
WORDING INTO THE ZONE FORECAST.
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING
HOURS...BEFORE THE DRYLINE /AND MAIN THREAT/ FINALLY STARTS TO
PUSH FURTHER EAST THROUGH AND OUT OF THE CWA. KEPT THE LOW POPS
GOING POST 06Z...BUT ITS QUITE POSSIBLE A GOOD CHUNK OF THE CWA
WONT SEE MUCH OF ANYTHING...SOMETHING THAT CAN BE ADJUSTED ONCE WE
HAVE A BETTER HANDLE ON HOW THINGS ARE PLAYING OUT TODAY.
OUTSIDE OF THIS...MAIN CHANGES TO THE FORECAST FOR TODAY WAS TO
LOWER HIGH TEMPERATURES PRIMARILY ACROSS THE NORTH WHICH WILL
LIKELY SEE MORE IN THE WAY OF CLOUD COVER AND PRECIPITATION
THROUGH THE DAY...AND TO INCREASE WIND SPEEDS ACROSS THE CWA.
EXPECTING TO SEE MANY LOCATIONS POTENTIALLY FLIRT WITH WIND ADV
CRITERIA AS THE PRESSURE GRADIENT TIGHTENS UP...AND DECIDED TO GO
WITH A WIND ADVISORY ACROSS NC KS...WHERE THERE IS BETTER
MODEL/GUIDANCE AGREEMENT OF LOCATIONS REACHING CRITERIA. WILL BE
ANOTHER THING THE DAY SHIFT WILL HAVE TO KEEP AN EYE ON.
LOOKING TO SUNDAY/SUNDAY NIGHT...NOT A LOT OF CHANGES MADE TO THE
FORECAST. EXPECTING A COOLER AND BREEZY DAY...WITH PRECIPITATION
CHANCES BEING DRIVEN BY THE MID/UPPER LEVEL LOW PRESSURE SYSTEM
MAKING ITS WAY NORTHEAST THROUGH NEB INTO SD. MODELS CONTINUE TO
SHOW THE NORTHWESTERN PORTIONS OF THE CWA WITH THE BEST OF SEEING
SHOWERS /INSTABILITY IS E/S OF THE CWA/...AND LOW POPS REMAIN
ACROSS THE REMAINDER OF THE CWA...BUT AGAIN IS POSSIBLE ESP SERN
LOCATIONS WONT SEE MUCH. HIGHS FORECAST TO TOP OUT IN THE
50S/60S...AND A SFC COLD FRONT PUSHING THROUGH WILL BRING GUSTY
NORTHWEST WINDS THROUGH THE AFTERNOON. WILL NEED TO MONITOR FOR
THE NEED FOR A WIND ADVISORY. EXPECTING ANY LINGERING
PRECIPITATION TO EXIT THE CWA SUNDAY EVENING.
ANOTHER COOL DAY EXPECTED ON MONDAY...AND THERE IS A SLIGHT CHANCE
FOR A FEW SHOWERS AS A WEAK UPPER LEVEL WAVE LOOKS TO CROSS THE
PLAINS. HIGHS ONCE AGAIN EXPECTED IN THE 50S/60S.
OVERNIGHT LOWS SUNDAY NIGHT AND MONDAY NIGHT ALSO EXPECTED TO BE
COOLER...ACTUALLY NOT FAR FROM NORMAL FOR THIS TIME OF
YEAR...RANGING FROM THE MID 30S TO LOWER 40S.
LONG TERM...STARTING 12Z TUESDAY. GUIDANCE SUGGESTS MID AND UPPER
LEVEL FLOW WILL REMAIN QUASI-ZONAL DURING MUCH OF THE EXTENDED
FORECAST PERIOD...WITH SEVERAL SMALL-SCALE PERTURBATIONS TRAVELING
THROUGH THE MEAN FLOW. AT THIS TIME IT APPEARS MOST OF THESE
PERTURBATIONS SHOULD REMAIN NORTH OF OUR AREA...THUS PRESENTING AN
OVERALL LACK IN KINEMATIC FORCING AND DRY CONDITIONS THROUGH MUCH
OF THE EXTENDED FORECAST PERIOD. THE ONLY EXCEPTION IS LATE
THURSDAY INTO FRIDAY...WHICH IS WHEN THE OPERATIONAL GFS AND EC
BOTH SUGGEST A MORE SIGNIFICANT MID LEVEL SHORT WAVE WILL PUSH
ACROSS THE CENTRAL PLAINS...BRINGING WITH IT CHANCES FOR
PRECIPITATION ACROSS THE ENTIRE CWA. SLIGHT CHANCE TO CHANCE POPS
EXIST ACROSS THE CWA DURING THIS TIME PERIOD AS A RESULT. LITTLE
CHANGE IN THE LOW LEVEL AIRMASS WILL PRESENT CONTINUED ABOVE-
NORMAL TEMPERATURES DURING THE EXTENDED FORECAST PERIOD...WITH
HIGHS IN THE UPPER 60S TO 70S AND LOW IN THE 40S AND 50S.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ005>007-017>019.
&&
SHORT TERM...ADO
AVIATION/LONG TERM...BRYANTHazardous weather outlook, Apr 14, 11:44 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1144 AM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151645- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1144 AM CDT SAT APR 14 2012 ...SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS THE AFTERNOON WEARS ON...THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN THE OUTLOOK AREA...AND MOVE NORTHEAST AT 30 TO 40 MPH. STORMS EARLY THIS AFTERNOON WILL MAINLY POSE A RISK FOR LARGE HAIL UP TO GOLF BALL SIZE. HOWEVER...AS THE AFTERNOON WEARS ON...ESPECIALLY AFTER 3 PM...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR SIGNIFICANT SEVERE WEATHER AS A SURFACE DRY LINE APPROACHES FROM THE WEST AND A WARM FRONT CONTINUES TO LIFT NORTH. THROUGH THIS EVENING...SOME OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE AND DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED SOUTHERLY WINDS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA LATE THURSDAY INTO FRIDAY. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY THROUGH 11 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Apr 14, 10:17 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 AM CDT SAT APR 14 2012
NEZ039-046-141600-
SHERMAN NE-VALLEY NE-
1017 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 1100 AM CDT...
AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF LITCHFIELD...OR 28 MILES
SOUTHWEST OF ORD...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ORD...
ARCADIA...
ELYRIA...
FORT HARTSUFF STATE PARK...
LAT...LON 4174 9875 4171 9876 4116 9904 4120 9921
4139 9921 4174 9908
TIME...MOT...LOC 1517Z 198DEG 33KT 4128 9912
HEINLEINLocal storm report, Apr 14, 11:02 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
&&
REEDLocal storm report, Apr 14, 11:26 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
&&
REEDSpecial weather statement, Apr 14, 11:31 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1131 AM CDT SAT APR 14 2012
KSZ005>007-017>019-141715-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
1131 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
OSBORNE...SOUTHERN PHILLIPS...ROOKS AND SOUTHERN SMITH COUNTIES UNTIL
1215 PM CDT...
AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PALCO TO 6 MILES EAST OF LUCAS...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELOIT...
PHILLIPSBURG...
PALCO...
NATOMA...
PLAINVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3916 9961 3954 9961 3987 9933 3969 9793
3949 9792 3921 9816 3921 9848 3913 9850
3912 9932
TIME...MOT...LOC 1631Z 213DEG 47KT 3926 9970 3910 9838
HEINLEINLocal storm report, Apr 14, 11:54 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
&&
REEDLocal storm report, Apr 14, 12:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:07 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 13 hr |
| Apr 14, 11:31 AM CDT | Special Weather Statement | GID | Mitchell, Osborne, Phillips, Rooks, Smith | 44 min |
| Apr 14, 11:34 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 41 min |
| Apr 14, 11:55 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 50 min |
| Apr 14, 12:04 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 41 min |
| Apr 14, 12:09 PM CDT | Tornado Warning | GID | Jewell, Mitchell, Osborne, Smith | 36 min |
| Apr 14, 12:11 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 27 min |
| Apr 14, 12:42 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 48 min |
| Apr 14, 12:52 PM CDT | Tornado Warning | GID | Jewell | 38 min |
| Apr 14, 1:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 23 min |
| Apr 14, 1:04 PM CDT | Tornado Warning | GID | Osborne, Smith | 26 min |
| Apr 14, 1:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 17 min |
| Apr 14, 1:26 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 49 min |
| Apr 14, 1:27 PM CDT | Special Weather Statement | GID | Mitchell, Osborne | 48 min |
| Apr 14, 1:31 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 29 min |
| Apr 14, 1:57 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 33 min |
| Apr 14, 2:28 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 23 min |
| Apr 14, 2:48 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 29 min |
| Apr 14, 3:01 PM CDT | Tornado Warning | GID | Jewell | 12 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.